Alert archive / Tennessee / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 13, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 11, 2026, 3:59 PM CDT for Coffee County, Grundy County, Warren County, Tennessee. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2026, 3:59 PM CDT (20:59 UTC)
- Expired
- Mar 11, 2026, 5:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coffee County, TN, Grundy County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 4:15 PM CDT | TSTM WND DMG | 1 Nw Manchester, TN | A few powerlines downed due to the wind. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 1:16 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.0
The text
As transmitted.
910
WUUS54 KOHX 112059
SVROHX
TNC031-061-177-112200-
/O.NEW.KOHX.SV.W.0013.260311T2059Z-260311T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
359 PM CDT Wed Mar 11 2026
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Warren County in Middle Tennessee...
Coffee County in Middle Tennessee...
Grundy County in Middle Tennessee...
* Until 500 PM CDT.
* At 359 PM CDT, a severe thunderstorm was located 8 miles north of
Tullahoma, or 10 miles west of Manchester, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
McMinnville, Manchester, Tullahoma, Gruetli-Laager, Tracy City,
Monteagle, Altamont, Coalmont, Morrison, Palmer, Beersheba Springs,
Viola, Summitville, Hillsboro, Pelham, Arnold AFB, and Fiery
Gizzard State Park.
This includes Interstate 24 between mile markers 99 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3524 8582 3522 8587 3529 8592 3534 8603
3536 8616 3534 8626 3560 8624 3565 8610
3565 8600 3569 8599 3580 8561 3554 8556
3553 8561 3549 8554 3540 8549 3532 8556
3529 8571 3524 8569 3522 8576
TIME...MOT...LOC 2059Z 254DEG 44KT 3549 8626
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Baggett1 follow-up statement
561
WWUS54 KOHX 112135
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
435 PM CDT Wed Mar 11 2026
TNC031-061-177-112200-
/O.CON.KOHX.SV.W.0013.000000T0000Z-260311T2200Z/
Warren TN-Coffee TN-Grundy TN-
435 PM CDT Wed Mar 11 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WARREN...EASTERN COFFEE AND GRUNDY COUNTIES...
At 435 PM CDT, a severe thunderstorm was located near McMinnville,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
McMinnville, Gruetli-Laager, Tracy City, Monteagle, Altamont,
Coalmont, Morrison, Palmer, Beersheba Springs, Viola, Summitville,
Hillsboro, Pelham, Fiery Gizzard State Park, and Arnold AFB.
This includes Interstate 24 between mile markers 116 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3524 8582 3522 8587 3529 8592 3534 8603
3535 8607 3553 8599 3562 8601 3565 8600
3566 8600 3569 8599 3580 8561 3554 8556
3553 8561 3549 8554 3540 8549 3532 8556
3529 8571 3524 8569 3522 8576
TIME...MOT...LOC 2135Z 254DEG 44KT 3561 8574
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BaggettWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 12:37 PM CDT, 3 hours 22 minutes earlier. Its key messages:
- Updated at 1229 PM CDT Wed Mar 11 2026
- A slight risk (level 2 out of 5) for severe storms this afternoon and evening. Damaging winds are the most likely hazard, with tornadoes and large hail possible.
- Cooler and drier conditions Thursday, then warming up for the weekend.
- Showers and storms with another cold front late Sunday followed by a hard freeze Monday night.
Area forecast discussion, Mar 11, 12:37 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1237 PM CDT Wed Mar 11 2026 ...New AVIATION... .KEY MESSAGES... Updated at 1229 PM CDT Wed Mar 11 2026 - A slight risk (level 2 out of 5) for severe storms this afternoon and evening. Damaging winds are the most likely hazard, with tornadoes and large hail possible. - Cooler and drier conditions Thursday, then warming up for the weekend. - Showers and storms with another cold front late Sunday followed by a hard freeze Monday night. && .SHORT TERM... (Rest of today through Thursday) Issued at 1120 AM CDT Wed Mar 11 2026 Showers and storms were on our western doorstep late this Wednesday morning with some bowing segments developing. This first band will move across the area through the afternoon. We remain under a slight risk (level 2 out of 5) for severe storms and SPC has indicated watches will be likely for at least portions of the area. The greatest threat for severe storms will be along the leading band. Conditions ahead of the band were moist with weak to moderate instability in the 700-1500 J/kg range. Deep layer shear was strong, over 50KT in the 0-6km layer. The main hazard with storms will be damaging wind gusts, but large hail and tornadoes cannot be ruled out. Low level helicity was unimpressive, but could become locally enhanced just enough for some spinners. Although a generally low-end risk, the area of greatest tornado potential in Middle Tennessee is over the southwest, including Lawrenceburg. After the first band moves through, the atmosphere is likely to be "turned over" in terms of instability with a more showery second band along the front later this evening. Precipitable water values will be high, above the 90th percentile for this time of year, so downpours could be heavy with brief flooding of streets and low lying areas. Generally, rainfall amounts of 1.0"-1.5" will be common. Winds will be quite gusty this afternoon through tonight. We have already had some gusts over 40 mph at CKV. This is borderline for a Wind Advisory. We will hold off on issuance for now as CAMs show gust values backing off a little late afternoon. Frequent gusts in the 30s should be expected. Severe potential should wane by 9 PM with rain coming to an end around midnight. Behind the front, temperatures will fall quickly with temps in the 30s by Thursday morning. Gusty northwest winds will drop wind chills down into the 20s. Thursday will be dry and much cooler. The sun will come out, but highs will be limited to the 50s with a northwest breeze 10 to 20 mph. && .LONG TERM... (Thursday Night through next Wednesday) Issued at 1120 AM CDT Wed Mar 11 2026 Thursday night will be seasonably cool with lows in the 30s. With a fast-moving large scale pattern continuing, temperatures will rebound quickly. Highs will reach the 60s Friday and lower 70s Saturday. Sunday will be even warmer, but this will set us up for another round of showers and storms late Sunday as another cold front approaches. Right now, we are not outlooked for severe storms, but winds will be very gusty as the front passes late Sunday into early Monday. And this cold front will be a doozy with highs early next week mostly in the 40s and a hard freeze for Monday night. NBM data show a little post-frontal snow accum early Monday. Although a few snowflakes will likely fall, I have doubts about any accumulations with such warm conditions preceding the front and a fairly quick exit of deep moisture. The main story is the coldest air we have experienced in more than 2 weeks. && .AVIATION... (18Z TAFS) Issued at 1229 PM CDT Wed Mar 11 2026 Convection is occurring ahead of a cold front that is currently situated to the west of Middle Tennessee. We do expect a somewhat organized line of cells to move across the region during the afternoon. We've used the latest HRRR model to include 2-hour TEMPO groups in each TAF to highlight the most likely time frame for TS/CBs. (We do have reasonably high confidence in the timing.) Once the initial line of storms moves through, there will be a swath of mainly light showers and also low ceilings. Winds will remain quite gusty through the overnight period and into tomorrow, so we're not concerned about radiation fog. Ceilings should improve quickly after 12Z Thursday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 39 55 38 68 / 100 0 0 0 Clarksville 37 56 39 67 / 90 0 0 0 Crossville 34 50 33 61 / 100 0 0 0 Columbia 37 55 36 67 / 100 0 0 0 Cookeville 36 51 35 62 / 100 0 0 0 Jamestown 34 50 33 62 / 100 0 0 0 Lawrenceburg 37 55 36 65 / 100 0 0 0 Murfreesboro 38 55 35 66 / 100 0 0 0 Waverly 36 55 39 65 / 100 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....Rose
In the hours before
Special weather statement, Mar 11, 3:08 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
308 PM CDT Wed Mar 11 2026
TNZ027-028-030-059>062-112045-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-Maury TN-
Marshall TN-Smith TN-
308 PM CDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SMITH...SOUTHEASTERN
DAVIDSON...NORTH CENTRAL MARSHALL...RUTHERFORD...NORTHEASTERN
MAURY...EASTERN WILLIAMSON AND WILSON COUNTIES THROUGH 345 PM CDT...
At 308 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rural Hill to 7 miles southeast of Spring
Hill. Movement was east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Lebanon, Smyrna, Brentwood, La Vergne, Mount Juliet,
Nolensville, Watertown, Walterhill, Rural Hill, Antioch, Belinda
City, South Carthage, Eagleville, Lascassas, Tuckers Crossroads,
Triune, Cedars Of Lebanon State Park, Rockvale, and Percy Priest
Lake.
This includes the following highways...
Interstate 40 between mile markers 217 and 220, and between mile
markers 222 and 254.
Interstate 24 between mile markers 57 and 87.
Interstate 840 between mile markers 33 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3629 8596 3596 8613 3596 8615 3593 8615
3576 8624 3570 8657 3570 8663 3569 8664
3564 8689 3616 8665
TIME...MOT...LOC 2008Z 257DEG 42KT 3611 8660 3569 8682
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CCLocal storm report, Mar 11, 3:13 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
313 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM Tstm Wnd Dmg 2 ESE Columbia 35.60N 87.01W
03/11/2026 Maury TN Emergency Mngr
Powerlines/Powerpole reported down on
Mapleash Avenue in Columbia.
&&
RRHLocal storm report, Mar 11, 3:32 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
332 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Tstm Wnd Dmg 4 ENE Ethridge 35.35N 87.24W
03/11/2026 Lawrence TN Emergency Mngr
Emergency manager provided pictures of metal
roofing off a barn structure.
&&
RRHSpecial weather statement, Mar 11, 3:41 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
341 PM CDT Wed Mar 11 2026
TNZ009-010-029>031-033-112115-
Overton TN-Trousdale TN-Clay TN-Jackson TN-Macon TN-Smith TN-
341 PM CDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OVERTON...NORTHERN
SMITH...JACKSON...CLAY...SOUTHEASTERN MACON AND TROUSDALE COUNTIES
THROUGH 415 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartsville, moving east at 60 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, Carthage, Celina, Gainesboro, Hartsville, Red Boiling
Springs, South Carthage, Whitleyville, Moss, Dixon Springs, Pleasant
Shade, Boles, and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3662 8548 3636 8535 3622 8611 3623 8612
3627 8612 3630 8614 3632 8618 3645 8624
3648 8623 3662 8579
TIME...MOT...LOC 2040Z 252DEG 52KT 3633 8607
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CCSpecial weather statement, Mar 11, 3:44 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
344 PM CDT Wed Mar 11 2026
TNZ028-030>033-062>065-112130-
Putnam TN-Cannon TN-Rutherford TN-Overton TN-Wilson TN-De Kalb TN-
Jackson TN-Smith TN-White TN-
344 PM CDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL OVERTON...SOUTHERN
SMITH...DE KALB...EAST CENTRAL RUTHERFORD...SOUTHERN JACKSON...
SOUTHEASTERN WILSON...NORTHWESTERN WHITE...WESTERN PUTNAM AND
NORTHERN CANNON COUNTIES THROUGH 430 PM CDT...
At 344 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Carthage to 6 miles south of Murfreesboro.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Cookeville, Smithville, Woodbury, Carthage, Algood,
Watertown, Baxter, Gordonsville, Hickman, South Carthage, Alexandria,
Dowelltown, Liberty, Auburntown, Lascassas, Burgess Falls State Park,
Center Hill Lake, Granville, and Milton.
This includes the following highways...
Interstate 40 between mile markers 248 and 286.
Interstate 24 between mile markers 83 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3636 8535 3586 8571 3585 8587 3582 8592
3573 8642 3623 8610
TIME...MOT...LOC 2044Z 254DEG 42KT 3628 8603 3576 8638
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CCLocal storm report, Mar 11, 3:58 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Nashville TN
358 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM Tstm Wnd Dmg 5 NE Red Boiling Spring 36.58N 85.78W
03/11/2026 Clay TN Emergency Mngr
A few trees down in Hermitage Springs.
&&
RRHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 12:21 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Montgomery | 39 min |
| Mar 11, 12:55 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Humphreys | 35 min |
| Mar 11, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 53 min |
| Mar 11, 1:31 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 44 min |
| Mar 11, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 46 min |
| Mar 11, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 52 min |
| Mar 11, 2:11 PM CDT | Special Weather Statement | OHX | Sumner | 34 min |
| Mar 11, 2:14 PM CDT | Special Weather Statement | OHX | Hickman, Williamson | 46 min |
| Mar 11, 2:16 PM CDT | Special Weather Statement | OHX | Lawrence | 59 min |
| Mar 11, 2:33 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 42 min |
| Mar 11, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson | 25 min |
| Mar 11, 2:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 46 min |
| Mar 11, 2:59 PM CDT | Special Weather Statement | OHX | Giles | 46 min |
| Mar 11, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 41 min |
| Mar 11, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 41 min |
| Mar 11, 3:08 PM CDT | Special Weather Statement | OHX | Rutherford, Wilson | 37 min |
| Mar 11, 3:24 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 41 min |
| Mar 11, 3:41 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith, Trousdale | 34 min |
| Mar 11, 3:44 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Smith | 46 min |
| Mar 11, 4:23 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 82 min |
| Mar 11, 4:49 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren | 41 min |
| Mar 11, 5:22 PM CDT | Special Weather Statement | OHX | Cumberland | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.